SPRING 2013 STAFF DEVELOPMENT FLEX CAL ACTIVITIES

March 13 (optional days)



Solano Community College

Human Resources Department 4000 Suisun Valley Road Fairfield, CA 94534-3197 (707) 864-7128 http://www.solano.edu

Workshops are first come, first served!

Faculty Participation - Full-time faculty are required to attend four campus in-service days and contract for the remaining six days in either optional workshops or individually planned activities. Adjunct faculty may participate in on- and off-campus in-service activities with approval of immediate supervisor for the number of hours equal to their weekly assigned hours for the semester and will be reimbursed for their participation at their hourly rate of pay.

Staff Participation - Classified and management staff are strongly encouraged to attend flex workshops and staff development activities. Released time should be arranged with their immediate supervisor.

Small Group/Individual Projects/Student Info Tables - Prior approval from division Dean is necessary for this option. Faculty may use up to six optional flex cal hours per day on optional days to work on curricular activities.

ea:03-12-13

WEDNESDAY, MARCH 13, 2013

(Optional Day—6 hours)

9:00- 12:00 p.m. (3 hours optional flex credit), Building 1400, Back ½ of the Cafeteria

A Workplace Bullying Workshop, Human Resources

This workshop will define bullying and distinguish it from simple rudeness, and identify strategies for recognizing when it occurs, including when a supervisor is bullying subordinates (versus merely supervising). The session will also provide pragmatic advice for holding bullies accountable for their conduct and for assisting "targets" of bullying in reporting and responding to bullying conduct.

9:00 a.m. – 10:00 a.m. (1 hour optional flex credit), Building 100, Room 103 (Limited to 30 participants, RSVP Eileen Amick 7169) 15 spots left in this workshop NEW WORKSHOP

<u>Canvas Training Workshop 1</u>: Getting Started in Online Teaching With Canvas, Dale Crandall-Bear, DE Coordinator

Topics covered

- 1. What is Canvas?
- 2. Overview of the Canvas Workspace (from eCollege to Canvas)
- 3. Personalizing Canvas
- 4. Setting Up a Course Shell
- 5. Creating and Organizing Content

As part of this workshop, participants will be enrolled in an online Canvas course shell for follow-up activities.

10:00 a.m. - 11:00 a.m. (1 hour optional flex credit), Building 100, Room 103 (Limited to 30 participants, RSVP—Full)

Canvas Training Workshop 1: Getting Started in Online Teaching With Canvas, Dale Crandall-Bear, DE

Coordinator

Topics covered:

- 1. What is Canvas?
- 2. Overview of the Canvas Workspace (from eCollege to Canvas)
- 3. Personalizing Canvas
- 4. Setting Up a Course Shell
- 5. Creating and Organizing Content

As part of this workshop, participants will be enrolled in an online Canvas course shell for follow-up activities.

11:00 a.m. - 12:00 p.m. (1 hour optional flex credit), Building 100, Room 103 (Limited to 30 participants, 4 spots left RSVP Eileen Amick Ext 7169)

Canvas Training Workshop 2: Building an Effective Online Course in Canvas, Dale Crandall-Bear, DE

Coordinator

Topics covered:

- 6. Using the Communication Tools
- 7. Creating & Managing Assignments
- 8. The Learning Outcomes Tool
- 9. Working with the Gradebook / Giving Feedback / Speed Grader

As part of this workshop, participants will be enrolled in an online Canvas course shell for follow-up activities.

NOON - 1:00 p.m. (1 hour optional flex credit), Building 100, Room 103 (Limited to 30 participants, RSVP Eileen Amick Ext 7169) 15 spots left in this workshop NEW WORKSHOP

<u>Canvas Training Workshop 2</u>: Building an Effective Online Course in Canvas, Dale Crandall-Bear, DE Coordinator

Topics covered:

- 6. Using the Communication Tools
- 7. Creating & Managing Assignments
- 8. The Learning Outcomes Tool
- 9. Working with the Gradebook / Giving Feedback / Speed Grader

As part of this workshop, participants will be enrolled in an online Canvas course shell for follow-up activities.

1:00 p.m. – 3:00 p.m. (2 hours optional flex credit) Building 1400, Back ½ Cafeteria

Sexual Harassment Workshop, Human Resources

This workshop will meet the requirements of AB 1825, which requires community college employers to provide harassment prevention training and education to their new supervisory employees within 6 months of hire/promotion and to their current supervisory employees every two years. Faculty that have supervision over students are required to attend every two years, as well. Everyone is encouraged to attend this training as we all have interactions with faculty, staff and students.

This workshop provides information on how best to avoid liability based on alleged sexual and other forms of harassment, discrimination and retaliation in colleges. The focus of the workshop is practical, and includes discussions of hypothetical, but realistic, fact situations. This workshop will address harassment, discrimination and retaliation between:

Ш	Employees & Employees
	Employees & Students

Students & Students
Supervisors & Employees

3:00 – 4:00 pm (1 hour optional flex credit) Building 800, Room 804

Early College High School Program, Shirley Lewis, Vacaville Center/Travis AFB Dean

This presentation will give an overview of the middle and early college movement and efforts to establish early college programs at Solano Community College in partnership with local high school districts.